Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have itching along with insomnia. Have been taking promethazine. How to get rid of this?

Hi, I've been on Promethazine (prescribed for insomnia) for a few years, I keep trying to come off it, reducing dose gradually but get to 25mg and get this horrendous itching, almost as if my blood is itching, no skin symptoms and scratching doesn't relieve it, even my eyes feel itchy. have had some tests liver etc ok and my gp doesn't think it is to do with promethazine withdrawl but it seems to be a clear link to me and the itching only starts when I get below 25mg
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, itching sometimes is controlled with cimetidine or ranitidine which are from the class of H2 blockers. They do not affect your sleep. Promethazine is not a good medication for the sleep promotion and you can ask your doctor to give you a medication from the Z class. Those medications do not cause dependence. Then you can decrease it gradually when you do some relaxaton technics regularly or some other thing. I wish you a good health.
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor